MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7700
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by consumer that patient was having a procedure to remove the pleurx catheter.The catheter was stuck in the patient and could not be removed.Thoracic surgery had to be called in to intervene and get the catheter out of the patient.Verbatim: patient was having a procedure to remove the pleurx catheter.The catheter was stuck in the patient and could not be removed.Thoracic surgery had to be called in to intervene and get the catheter out of the patient.50-7000b, lot 0001520433.Describe patient / hcp / user impact : thoracic surgeon had to be called in to procedure to intervene.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(6).Patient problem code: f1903.
 
Event or Problem Description
It was reported by consumer that patient was having a procedure to remove the pleurx catheter.The catheter was stuck in the patient and could not be removed.Thoracic surgery had to be called in to intervene and get the catheter out of the patient.Verbatim: rcc received a complaint via email.Email(s) attached.Patient was having a procedure to remove the pleurx catheter.The catheter was stuck in the patient and could not be removed.Thoracic surgery had to be called in to intervene and get the catheter out of the patient.50-7000b, lot 0001520433.Describe patient / hcp / user impact : thoracic surgeon had to be called in to procedure to intervene.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001520433 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The tensile and elongation testing results performed by the supplier were passing, no issues were identified.The method of removal per the instructions for use is the following."5.Using forceps, dissect around the cuff to free it from the ingrowth.Ensure that the cuff is completely free within the tunnel.6.Grasp the catheter in one hand and pull with a firm, constant pressure." based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX PLEURAL CATHETER AND STARTER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18669214
Report Number1625685-2024-00014
Device Sequence Number8240328
Product Code DWM
UDI-Device Identifier10885403231520
UDI-Public(01)10885403231520
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number50-7700
Device Lot Number0001520433
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown